PubMed Health⌕ Search

Biomedical subjects

G Schymik

Publications and source records attributed to G Schymik.

2 recordsLinked to original sources

Ventricular fibrillation due to long QT syndrome probably caused by clindamycin.

Prolongation of QT time interval may be provoked by a limited number of drugs, especially macrolide antibiotics. We describe a case of QT time interval prolongation induced by clindamycin with subsequent repeated ventricular fibrillation and resuscitation; there is no previous report in the literature of QT time prolongation caused by lincosamides.

Aged↗

[Cor triatriatum in adulthood].

Cor triatriatum was diagnosed in a 32-year-old woman (Case 1) and a 36-year-old man (Case 2). The definitive diagnosis in Case 1 was made by transthoracic 2-D echocardiography, in Case 2 (after a chance finding) only after additional transoesophageal echocardiography. Colour Doppler echo in Case 1 provided information on the number and localization of membrane openings, while in Case 2 simultaneous measurement of maximal flow velocity and normal right-sided pressures indicated that the anomaly was haemodynamically insignificant owing to the size of the central opening in the membrane (maximal diameter 2.1 cm). In Case 1, abnormal haemodynamic findings on right-heart catheterization provided the indication for surgery and the membrane was successfully removed. Postoperatively the patient was much improved and cardiac catheterization demonstrated normal values.

Adult↗